You are here

Amy Veprauskas

Amy Veprauskas
Assistant Professor
Applied Mathematics

305C Maxim Doucet Hall
337-482-6712
aveprauskas@louisiana.edu

Ph.D. 2016 University of Arizona
M.S. 2013 University of Arizona
M.A. 2010 Bryn Mawr College
B.A. 2010 Bryn Mawr College

My research interests are in mathematical models of population and evolutionary dynamics. To study these models, I utilize techniques from dynamical systems theory such as stability analysis and bifurcation theory. In particular, my work focuses on structured population models in which individuals are assigned to a given class based on characteristics such as age, stage, or body size. This type of modeling methodology allows for the consideration of how differences among these classes, such as survival rates, evolutionary behaviors, or external environmental forces, may result in dramatic changes in the dynamics. Specific applications of the models that I work on include examining the effect of oil spills on whale population persistence and identifying potential mechanisms leading to reproductive synchrony in a cannibalistic gull population.

Selected research publications:

  • Examining the effect of multiple disturbances on population persistence with application to marine mammals (with A. S. Ackleh and T. Tang), Journal of Theoretical Biology, (2018).
  • A nonlinear continuous-time model for a semelparous species, Mathematical Biosciences, 297 (2018), 1-11.
  • Sensitivity analysis of the recovery time for a population under the impact of an environment disturbance (with A. S. Ackleh, H. Caswell, R. A. Chiquet, and T. Tang), Natural Resource Modeling, (2018): e12166.
  • The evolution of toxicant resistance in daphniids and its role on surrogate species (with A. S. Ackleh, J. E. Banks, and J. D. Stark), Theoretical Population Biology, 119 (2018), 15-25.
  • Analysis of Lethal and Sublethal Impacts of Environmental Disasters on Sperm Whales Using Stochastic Modeling (with A. S. Ackleh, R. A. Chiquet, B. Ma, T. Tang, H. Caswell, and N. Sidorovskaia), Ecotoxicology, 26 (2017), 820-830.
  • A bifurcation theorem for evolutionary matrix models with multiple traits (with J. M. Cushing, F. Martins, and A. A. Pinto), Journal of Mathematical Biology, 75 (2017), 491-520.
  • A juvenile-adult population model: climate change, cannibalism, reproductive synchrony, and strong Allee effects (with J. M. Cushing), Journal of Biological Dynamics, 11(2017), 1-24. DOI: 10.1080/17513758.2015.1131853
  • Evolutionary dynamics of a multi-trait semelparous model (with J. M. Cushing), Discrete and Continuous Dynamical Systems Series B , 21 (2016), 655-676. DOI:10.3934/dcdsb.2016.21.655